I went on a second round of prednisone in a month. If you aren’t aware, common side effects of prednisone is weight gain and, specifically, weight gain around the mid-section.
Boy do I ever gain weight on prednisone.
I found myself going out of my way to mention to people that I was on prednisone, and that prednisone caused weight gain as I would indicate by pointing out my belly. When I realized what I was doing, I was a bit taken-aback by my own behavior.
I was justifying the round bulge of my belly; I was telling people, “it’s not me, it’s the medication.” Because, on my own, I’d never look like this. I mean, I don’t really look like this.
I don’t really look like this.
But I do. I do look like this. It doesn’t matter why my belly is large and round. This is my belly. This is my body. And it’s the only body I have.
Before I love my body I have to accept it as it is. This isn’t my body on medication. This isn’t my body on a diet, or not on a diet, or whatever. This is simply my body. This is what I look like.
Photo by Stacey Palm Photography